Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 270, NWS Tulsa, OK

August 22, 2015Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 22, 2015, 11:25 AM CDT for Pittsburg County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2015, 11:25 AM CDT (16:25 UTC)
Expired
Aug 22, 2015, 12:02 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 136 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS54 KTSA 221625
SVRTSA
OKC121-221715-
/O.NEW.KTSA.SV.W.0270.150822T1625Z-150822T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1215 PM CDT

* AT 1124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYWOOD...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCALESTER...KIOWA...SAVANNA...ASHLAND...HAYWOOD...PITTSBURG AND
  ARPELAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3497 9596 3488 9564 3466 9588 3468 9589
      3468 9592 3477 9609 3480 9609
TIME...MOT...LOC 1624Z 307DEG 19KT 3485 9596 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
860 
WWUS54 KTSA 221702
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT SAT AUG 22 2015

OKC121-221711-
/O.CAN.KTSA.SV.W.0270.000000T0000Z-150822T1715Z/
PITTSBURG OK-
1202 PM CDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSBURG COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY 
WINDS AND HEAVY RAIN ARE STILL LIKELY WITH THIS THUNDERSTORM.

LAT...LON 3497 9596 3488 9564 3466 9588 3468 9589
      3468 9592 3477 9609 3480 9609
TIME...MOT...LOC 1700Z 307DEG 19KT 3473 9577 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:44 AM CDT, 41 minutes earlier.

Area forecast discussion, Aug 22, 10:44 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT SAT AUG 22 2015

.DISCUSSION...
MCS DROPPING SOUTHEAST ALONG WITH ATTENDANT PRECIP.
DIFFICULTY KEEPING HOURLY POP / TEMP GRIDS CURRENT
WITH RAPID CHANGES. BRISK NON-THUNDER WINDS BEHIND
MESO STRUCTURE WITH GUST > 40MPH @ NOWATA AND KTUL.
HIGH TEMP  PROBLEMATIC DUE TO QUESTION OF HOW MUCH
DAYLIGHT LEFT WHEN MCS CLOUD SHIELD CLEARS PARTS OF
FORECAST AREA. UPDATES LIKELY DURING AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  71  82  63 /  60  60  30  20
FSM   86  74  88  69 /  80  10  40  30
MLC   89  75  89  68 /  70  20  40  30
BVO   86  69  81  59 /  30  70  20  10
FYV   83  71  82  61 /  80  20  50  20
BYV   83  70  81  60 /  70  30  50  10
MKO   86  73  84  65 /  90  30  40  30
MIO   83  70  80  58 /  50  70  40  10
F10   88  73  84  65 /  90  40  40  30
HHW   92  74  92  72 /  30  10  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....12
Hazardous weather outlook, Aug 22, 10:32 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT SAT AUG 22 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 AM CDT SAT AUG 22 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NIL.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST-CENTRAL...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EAST-CENTRAL...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A THUNDERSTORM COMPLEX CONTINUES TO MOVE EAST-SOUTHEAST ACROSS EASTERN
OKLAHOMA THIS MORNING. THIS COMPLEX WILL CONTINUE MOVING EAST-SOUTHEAST
THROUGH THE REMAINDER OF THE MORNING AND POSSIBLY INTO THE EARLY AFTERNOON
BEFORE DECAYING. THE STRONGER STORMS WILL BE CAPABLE OF BECOMING SEVERE
WITH WIND GUSTS TO AROUND 60 MPH. LOCALLY HEAVY RAINS WILL ALSO BE CAPABLE
OF PRODUCING FLOODING OF LOW LYING AREAS.

A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT...ALONG WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE
SEVERE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE FOR SUNDAY INTO EARLY MONDAY AS THE
COLD FRONT PUSHES THROUGH THE AREA. THE REMAINDER OF THE WEEK LOOKS
DRY...WITH COOL MORNINGS AND MILD AFTERNOON TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 22, 9:12 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 AM CDT SAT AUG 22 2015

OKZ058-221500-
OTTAWA OK-
912 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
1000 AM CDT...

AT 911 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUAPAW...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM...INCLUDING TORRENTIAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...
QUAPAW...PICHER...PEORIA AND CARDIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3683 9462 3687 9480 3699 9486 3700 9481
      3700 9462
TIME...MOT...LOC 1411Z 266DEG 13KT 3691 9479
Special weather statement, Aug 22, 9:31 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT SAT AUG 22 2015

OKZ064>066-070-221530-
OKFUSKEE OK-MUSKOGEE OK-CREEK OK-OKMULGEE OK-
931 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE...NORTHWESTERN
MUSKOGEE...SOUTHEASTERN CREEK AND OKMULGEE COUNTIES UNTIL 1030 AM
CDT...

AT 929 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PRESTON TO 2 MILES EAST OF OKFUSKEE TO BEARDEN...AND MOVING SOUTHEAST
AT 20 MPH.

WINDS TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OKMULGEE...OKEMAH...OKFUSKEE...HENRYETTA...MORRIS...BEGGS...BOLEY...
MOUNDS...WELEETKA...DEWAR...SCHULTER...PADEN...BOYNTON...GRAYSON...
BEARDEN...HOFFMAN...CASTLE...CLEARVIEW...WELTY AND PRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH
COULD LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3555 9662 3569 9636 3590 9606 3589 9603
      3586 9603 3586 9594 3571 9553 3555 9574
      3555 9582 3549 9582 3529 9609 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3544 9657 3541 9654 3539 9654 3543 9663
TIME...MOT...LOC 1429Z 301DEG 19KT 3579 9593 3559 9618 3535 9639
Local storm report, Aug 22, 9:34 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      COMMERCE                36.93N 94.87W
08/22/2015                   OTTAWA             OK   EMERGENCY MNGR

            STREETS CLOSED AND HIGH WATER IN SEVERAL HOUSES.

&&

MAT
Special weather statement, Aug 22, 10:35 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SAT AUG 22 2015

OKZ067-068-070-071-221615-
MUSKOGEE OK-MCINTOSH OK-CHEROKEE OK-WAGONER OK-
1035 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...
MUSKOGEE...WEST CENTRAL CHEROKEE AND NORTHEASTERN MCINTOSH COUNTIES
UNTIL 1115 AM CDT...

AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF TULLAHASSEE
TO 5 MILES WEST OF CHECOTAH...AND MOVING EAST AT 30 MPH.

WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MUSKOGEE...FORT GIBSON...CHECOTAH...WARNER...OKAY...WEBBERS FALLS...
PORTER...OKTAHA...BRAGGS...TAFT...BOYNTON...COUNCIL HILL...
RENTIESVILLE...TULLAHASSEE...SEQUOYAH STATE PARK...GREENLEAF STATE
PARK...KEEFETON...WAINWRIGHT...SUMMIT AND REDBIRD.

LAT...LON 3591 9513 3547 9515 3547 9569 3591 9560
TIME...MOT...LOC 1534Z 269DEG 26KT 3582 9550 3548 9562
Special weather statement, Aug 22, 10:49 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT SAT AUG 22 2015

OKZ068-070>074-221630-
MUSKOGEE OK-PITTSBURG OK-HASKELL OK-MCINTOSH OK-CHEROKEE OK-
SEQUOYAH OK-
1049 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN PITTSBURG...MUSKOGEE...SOUTH CENTRAL CHEROKEE...
NORTHWESTERN SEQUOYAH AND EASTERN MCINTOSH COUNTIES UNTIL 1130 AM
CDT...

AT 1049 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF MUSKOGEE TO
3 MILES NORTHWEST OF EUFAULA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MUSKOGEE...EUFAULA...FORT GIBSON...CHECOTAH...WARNER...GORE...
PORUM...WEBBERS FALLS...WHITEFIELD...OKTAHA...BRAGGS...CANADIAN...
RENTIESVILLE...GREENLEAF STATE PARK...LAKE EUFAULA STATE PARK...
ENTERPRISE...LAKE TENKILLER STATE PARK...BRIARTOWN...KEEFETON AND
PUMPKIN CENTER.

LAT...LON 3579 9547 3583 9495 3519 9518 3516 9573
TIME...MOT...LOC 1549Z 257DEG 31KT 3576 9544 3531 9563
Special weather statement, Aug 22, 10:59 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT SAT AUG 22 2015

OKZ071-073>075-221645-
LATIMER OK-PITTSBURG OK-HASKELL OK-MCINTOSH OK-
1059 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER...
SOUTHWESTERN HASKELL...PITTSBURG AND SOUTH CENTRAL MCINTOSH COUNTIES
UNTIL 1145 AM CDT...

AT 1059 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF CANADIAN TO
5 MILES SOUTHEAST OF STUART...AND MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALESTER...KREBS...QUINTON...SAVANNA...CROWDER...ALDERSON...
CANADIAN...INDIANOLA...BLANCO...ARROWHEAD STATE PARK...HAYWOOD...
ENTERPRISE...BLOCKER...BACHE...FEATHERSTON...LEWISVILLE...ARPELAR AND
DOW.

LAT...LON 3489 9609 3528 9569 3520 9516 3473 9579
      3481 9609
TIME...MOT...LOC 1559Z 311DEG 18KT 3519 9570 3485 9604

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:44 PM CDTSpecial Weather StatementTSAPawnee46 min
Aug 22, 12:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee42 min
Aug 22, 12:54 AM CDTSpecial Weather StatementTSAWashington51 min
Aug 22, 2:03 AM CDTSpecial Weather StatementTSAMayes42 min
Aug 22, 3:29 AM CDTSpecial Weather StatementTSAPawnee46 min
Aug 22, 5:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Aug 22, 6:39 AM CDTAreal Flood AdvisoryTSACreek, Pawnee3 hr
Aug 22, 6:54 AM CDTFlash Flood WarningTSACreek, Pawnee5 hr
Aug 22, 8:09 AM CDTSpecial Weather StatementTSACreek51 min
Aug 22, 8:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 22, 8:43 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee, Tulsa3 hr
Aug 22, 8:46 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee44 min
Aug 22, 9:12 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 22, 9:31 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee59 min
Aug 22, 9:56 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee64 min
Aug 22, 10:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg56 min
Aug 22, 10:35 AM CDTSpecial Weather StatementTSAMuskogee40 min
Aug 22, 10:49 AM CDTSpecial Weather StatementTSAMuskogee41 min
Aug 22, 10:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Aug 22, 11:31 AM CDTSpecial Weather StatementTSAHaskell, Latimer44 min
Aug 22, 11:49 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg, Pushmataha3 hr
Aug 22, 12:11 PM CDTSpecial Weather StatementTSALeFlore, Sequoyah49 min
Aug 22, 12:21 PM CDTSpecial Weather StatementTSAPushmataha39 min
Aug 22, 12:27 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Aug 22, 1:03 PM CDTSpecial Weather StatementTSAPushmataha42 min
Aug 22, 1:36 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.